Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 15, 2015, 2:38 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 16, 2015, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2015, 2:38 PM CDT (19:38 UTC)
- In effect from
- Mar 16, 2015, 11:00 AM CDT
- Expired
- Mar 16, 2015, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2414 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
174 WWUS84 KAMA 151938 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 238 PM CDT SUN MAR 15 2015 OKZ001>003-TXZ001>008-011-012-016-017-161000- /O.UPG.KAMA.FW.A.0001.150316T1800Z-150317T0000Z/ /O.NEW.KAMA.FW.W.0002.150316T1600Z-150317T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL- 238 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...OLDHAM...POTTER...DEAF SMITH AND RANDALL. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 30 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND 11 AM MONDAY AND SHOULD END BY 8 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ009-010-013>015-018>020-161000- /O.NEW.KAMA.FW.W.0002.150316T1600Z-150317T0100Z/ ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- COLLINGSWORTH- 238 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY. * AFFECTED AREA...IN TEXAS...ROBERTS...HEMPHILL...CARSON... GRAY... WHEELER...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS NEAR 25 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND 11 AM MONDAY AND SHOULD END BY 8 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
020 WWUS84 KAMA 160932 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 432 AM CDT MON MAR 16 2015 OKZ001>003-TXZ001>020-162145- /O.CON.KAMA.FW.W.0002.150316T1600Z-150317T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 432 AM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 30 MPH. * RELATIVE HUMIDITY...9 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN AROUND 11 AM THIS MORNING AND SHOULD END BY 8 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) 14
084 WWUS84 KAMA 162030 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON MAR 16 2015 OKZ001>003-TXZ001>020-170100- /O.CON.KAMA.FW.W.0002.000000T0000Z-150317T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 330 PM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. A COLD FRONT WILL MOVE THROUGH AFTER MIDNIGHT...SHIFTING WINDS TO THE NORTH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 8 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) KB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 12:37 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 15, 12:37 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1237 PM CDT SUN MAR 15 2015
.AVIATION...
18Z TAFS...MAINLY JUST A WIND FORECAST AS VFR CONDITIONS ARE
EXPECTED THROUGH THE PERIOD. WINDS WILL REMAIN SOUTHERLY THIS
AFTERNOON IN THE 8 TO 15 KT RANGE WITH SOME OCCASIONAL GUSTS NEAR 20
KTS ESPECIALLY OVER THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES.
SUSTAINED SOUTHERLY WINDS WILL REMAIN 8 TO 10 KTS OVERNIGHT BEFORE
INCREASING AND GUSTING EARLY MONDAY MORNING IN THE 20 TO 25 KT RANGE.
ELSENHEIMER
&&
.PREV DISCUSSION... /ISSUED 555 AM CDT SUN MAR 15 2015/
AVIATION...
VFR CONDITIONS TO PREVAIL FOR THE NEXT 24 HOURS. VARIABLE WINDS THIS
MORNING WILL BECOME SOUTH TO SOUTHWESTERLY AROUND 17Z AND REMAIN
AROUND THE 10KT MARK THROUGH THE END OF THIS TAF ISSUANCE.
PREV DISCUSSION... /ISSUED 410 AM CDT SUN MAR 15 2015/
DISCUSSION...
EXCELLENT LATE WINTER WEATHER ON TAP FOR TODAY WITH HIGH
TEMPERATURES SOME 5 TO 10 DEGREES FAHRENHEIT ABOVE CLIMO. SOUTHERLY
WIND EXPECTED TO REMAIN BELOW 15 MPH AS SURFACE HIGH PRESSURE RIDGE
OVER PANHANDLE EARLY THIS MORNING SLOWLY IS REPLACED BY DEVELOPING
LOW PRESSURE TROF.
SOUTHWEST WINDS INCREASE ON MONDAY WITH CONCERNS FOR CRITICAL FIRE
WEATHER CONDITIONS. SEE FIRE WEATHER SECTION BELOW. VERY WARM
WITH HIGHS ON MONDAY IN THE UPPER 70S TO MID 80S.
COLD FRONT ENTERS NORTHERN PART OF FORECAST AREA BEFORE SUNRISE
TUESDAY...AND SWEEPS ACROSS TEXAS PANHANDLE WELL BEFORE NOON.
BREEZY TO WINDY CONDITIONS AND CLOUDS WILL BRING HIGHS BACK TO THE
MID 50S TO THE 60S. TUESDAY NIGHT OFFERS BEST CHANCE FOR RAIN
SHOWERS AS MID-LEVEL TROF SKIRTS TO OUR SOUTHEAST. LOW RAIN SHOWER
POPS CONTINUE ACROSS MAINLY EASTERN SECTIONS WEDNESDAY AND
WEDNESDAY NIGHT.
NEXT MID-LEVEL TROF EXPECTED TO BE ACCOMPANIED BY COLDER AIR ALOFT...
SO HAVE INCLUDED MENTION OF THUNDER THURSDAY AND THURSDAY NIGHT.
LOW RAIN SHOWER POPS FRIDAY AND FRIDAY NIGHT FOR MUCH OF THE
AREA. DRY ON SATURDAY WITH HIGHS NEAR CLIMO. 03
COCKRELL
FIRE WEATHER...
ALTHOUGH MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW 20 PERCENT
ACROSS MOST OF THE PANHANDLES TODAY...NO ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED DUE TO LIGHT WINDS. ON MONDAY...
CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHWESTERN 2/3 OF THE TEXAS PANHANDLE AS DRY
SOUTHWEST WINDS INCREASE. ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED ON MONDAY ACROSS REMAINING SECTIONS OF THE TEXAS
PANHANDLE. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY THROUGH SATURDAY AS RELATIVE HUMIDITY VALUES REMAIN
WELL ABOVE 20 PERCENT. 03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
18/05Hazardous weather outlook, Mar 15, 1:16 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 116 PM CDT SUN MAR 15 2015 OKZ001>003-TXZ001>020-160630- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 116 PM CDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH EARLY EVENING. RELATIVE HUMIDITY VALUES ARE BETWEEN 10 AND 20 PERCENT...AND SOUTHERLY WINDS OF 8 TO 15 MPH WITH GUSTS NEAR 20 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES MONDAY. BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE AREA ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THURSDAY AND THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH MONDAY. ELSENHEIMER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:22 AM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hansford, Hartley, Hutchinson, Lipscomb and 6 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2015Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.